Florida, 2010

Drought in Florida, November 30, 2010

November 30, 2010 · NWS TAE · 1 event in 1 county or zone

Severe drought conditions (D2) developed in Madison county at the end of the month and continued into December.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe drought conditions (D2) developed in Madison county at the end of the month and continued into December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 29, 10:00 PM EST, 2 hours earlier.

Area forecast discussion, Nov 29, 10:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 PM EST MON NOV 29 2010

.UPDATE...LOW LEVEL AIRMASS CONTINUES TO MOISTEN ACROSS THE
FORECAST AREA AS A DIFFUSE WARM FRONT LIFTS NORTH INTO CENTRAL
GA/AL. DEWPOINTS SOUTH OF THE WARM FRONT ARE IN THE MID TO UPPER
60S THIS EVENING. HAVE SEEN A FEW SHOWERS DEVELOP ACROSS THE
PANHANDLE AND BIG BEND IN THE WARM SECTOR AS A WEAK SHORTWAVE
PASSES ACROSS THE REGION. THIS ACTIVITY SHOULD DIE DOWN LATER THIS
EVENING AS THE SHORTWAVE EXITS AND CONVECTION CONSOLIDATES CLOSER
TO THE MAIN ENERGY OVER THE LOWER MISSISSIPPI VALLEY. TRIMMED POPS
SLIGHTLY FOR THE REMAINDER OF THE EVENING WITH THIS THINKING IN
MIND.

OTHERWISE...FORECAST IS ON TRACK WITH MAIN BAND OF SHOWERS AND
THUNDERSTORMS NOT PROGGED TO REACH THE FORECAST AREA UNTIL LATE
MORNING/EARLY AFTERNOON ON TUESDAY.

&&

.AVIATION...TRICKY FORECAST CONTINUES FOR TONIGHT WITH MOST GUIDANCE
FORECASTING PREVAILING LOW CIGS/VSBYS WITH IFR/LIFR CONDITIONS INTO
THE MORNING HOURS AT MOST TERMINALS. AS A WARM FRONT SLOWLY LIFTS
NORTHWARD...MOIST GULF AIR WILL OVERRUN THE BOUNDARY LEADING TO LOW
CIGS AND FOG OVER MUCH OF THE REGION TONIGHT. THE BEST CHANCE FOR
LIFR CONDITIONS WILL BE IN THE EARLY MORNING HOURS BETWEEN 10Z AND
14Z AS LOW CIGS SETTLE TOWARD THE SFC. IN ADDITION...SCATTERED
SHOWERS WILL BEGIN OVERSPREADING THE REGION FROM WEST TO EAST
BEGINNING TOMORROW MORNING. MOST TERMINALS WILL CONTINUE TO SEE
MVFR/IFR FLIGHT CONDITIONS THROUGH THE LATE MORNING AND EARLY
AFTERNOON. A COLD FRONT WILL SURGE ACROSS THE REGION TOMORROW WITH
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. AT THIS
TIME...TIMING OF FRONT AND ASSOCIATED TSRA IS NOT KNOWN...SO HAVE
GONE WITH CB GROUPS AND REDUCED VSBYS INTO THE EVENING HOURS. THE
FRONT SHOULD CLEAR THE AREA TOMORROW NIGHT WITH GUSTY NORTHWESTERLY
WINDS USHERING IN A DRY AND STABLE AIRMASS.

&&

.MARINE...MODERATE SOUTHEASTERLY FLOW CONTINUES ACROSS THE WATERS
THIS EVENING. FLOW EXPECTED TO REMAIN GENERALLY STEADY STATE UNTIL
JUST AHEAD OF THE FRONT ON TUESDAY WHEN ADVISORY CONDITIONS ARE
EXPECTED. NO CHANGES PLANNED WITH EVENING UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   64  77  48  57  29 /  30  50  90  10   0
PANAMA CITY   66  75  44  58  37 /  20  80  80   0   0
DOTHAN        62  73  40  55  32 /  40 100  80   0   0
ALBANY        62  76  42  55  31 /  30  80  90  10   0
VALDOSTA      64  79  49  57  31 /  30  40  70  20   0
CROSS CITY    65  81  54  62  30 /  20  20  70  20   0
APALACHICOLA  65  76  46  60  35 /  20  50  80  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

CAMP/AUSTIN
Hazardous weather outlook, Nov 29, 10:26 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 PM EST MON NOV 29 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-301100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1026 PM EST MON NOV 29 2010 /926 PM CST MON NOV 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...SCATTERED SHOWERS WILL BE POSSIBLE ACROSS
THE REGION OVERNIGHT TONIGHT. PATCHY FOG MAY ALSO HINDER
VISIBILITY AT TIMES. SEVERE WEATHER IS NOT ANTICIPATED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AREAS OF FOG ARE POSSIBLE TUESDAY MORNING. A STRONG COLD FRONT
WILL MOVE EAST ACROSS THE REGION TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...BRINGING WITH IT BANDS OF SHOWERS AND
THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS AHEAD OF
THIS COLD FRONT...WITH THE MAIN THREAT BEING FROM DAMAGING
STRAIGHT LINE WINDS. THE RAIN WILL END QUICKLY FROM WEST TO EAST
WEDNESDAY MORNING...FOLLOWED BY MUCH COLDER AND DRIER WEATHER. IN
FACT...A FREEZE IS POSSIBLE THURSDAY MORNING. STRONG WINDS AND
ROUGH SEAS ARE LIKELY TUESDAY THROUGH WEDNESDAY...MAKING
CONDITIONS HAZARDOUS FOR MARINERS AND SWIMMERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Madison

When
November 30, 12:00 AM EST to 11:59 PM EST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
30.444, -83.470 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269747.